Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 285, NWS Charleston, SC

September 9, 2009Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 9, 2009, 3:03 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2009, 3:03 PM EDT (19:03 UTC)
Expired
Sep 9, 2009, 4:00 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 3:20 PM EDTHAIL 1Brooklet, GA
Sep 9, 3:23 PM EDTHAIL 0.25Brooklet, GATHE PUBLIC REPORTED PEA SIZE HAIL IN THE TOWN OF BROOKLET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 091903
SVRCHS
GAC031-103-251-092000-
/O.NEW.KCHS.SV.W.0285.090909T1903Z-090909T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT WED SEP 9 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 400 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...7 MILES NORTHWEST OF LEEFIELD...MOVING
  SOUTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  PENNY SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  OLIVER...LEEFIELD...BROOKLET...EGYPT...STILSON...SPRINGFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3240 8133 3222 8148 3219 8166 3248 8179
      3258 8152
TIME...MOT...LOC 1903Z 331DEG 22KT 3250 8165

$$
3 follow-up statements
000 
WWUS52 KCHS 091927
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT WED SEP 9 2009

GAC251-091937-
/O.CAN.KCHS.SV.W.0285.000000T0000Z-090909T2000Z/
SCREVEN GA-
327 PM EDT WED SEP 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SCREVEN COUNTY
HAS BEEN CANCELLED...

LAT...LON 3251 8151 3240 8133 3222 8148 3219 8166
      3242 8176
TIME...MOT...LOC 1927Z 331DEG 22KT 3237 8158

$$

GAC031-103-092000-
/O.CON.KCHS.SV.W.0285.000000T0000Z-090909T2000Z/
EFFINGHAM GA-BULLOCH GA-
327 PM EDT WED SEP 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BULLOCH AND WEST CENTRAL EFFINGHAM COUNTIES...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND 60 MPH WINDS. THIS STORM WAS LOCATED NEAR LEEFIELD...OR ABOUT 10 
MILES NORTH OF BAY...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BROOKLET...EGYPT...GUYTON...LEEFIELD...SPRINGFIELD AND STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

DAMAGING WINDS WERE REPORTED NEAR DOVER WITH THIS STORM. IF YOU ARE 
IN THE PATH OF THE STORM...SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3251 8151 3240 8133 3222 8148 3219 8166
      3242 8176
TIME...MOT...LOC 1927Z 331DEG 22KT 3237 8158

$$
000 
WWUS52 KCHS 091943
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED SEP 9 2009

GAC031-103-092000-
/O.CON.KCHS.SV.W.0285.000000T0000Z-090909T2000Z/
EFFINGHAM GA-BULLOCH GA-
343 PM EDT WED SEP 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BULLOCH AND WEST CENTRAL EFFINGHAM COUNTIES...

AT 338 PM EDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT 
WAS SEVERE EARLIER HAS WEAKENED. HOWEVER...ADDITIONAL SEVERE 
THUNDERSTORMS MAY DEVELOP AS THIS STORM COLLIDES WITH THE SEA 
BREEZE. THUS...THE WARNING REMAINS IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE 
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3250 8151 3240 8133 3222 8148 3219 8166
      3242 8176
TIME...MOT...LOC 1941Z 330DEG 19KT 3232 8154

$$
000 
WWUS52 KCHS 091958
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT WED SEP 9 2009

GAC031-103-092007-
/O.EXP.KCHS.SV.W.0285.000000T0000Z-090909T2000Z/
EFFINGHAM GA-BULLOCH GA-
358 PM EDT WED SEP 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCH AND WEST
CENTRAL EFFINGHAM COUNTIES WILL EXPIRE AT 400 PM EDT...

AT 357 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. ADDITIONAL SEVERE 
STORMS ARE POSSIBLE AS THE SEA BREEZE BOUNDARY MOVES INTO THIS AREA.

LAT...LON 3250 8151 3240 8133 3222 8148 3219 8166
      3242 8176
TIME...MOT...LOC 1957Z 330DEG 19KT 3225 8149

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 1:30 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 9, 1:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT WED SEP 9 2009

.SYNOPSIS...
A HIGH PRESSURE WEDGE WILL REMAIN OVER INLAND AREAS WHILE A
STATIONARY FRONT REMAINS OFFSHORE THROUGH THE WEEKEND. THE
OFFSHORE FRONT MAY LIFT NORTH AS A WARM FRONT EARLY NEXT WEEK
WHILE THE INLAND WEDGE RETREATS TO THE N...POSSIBLY ALLOWING A
COLD FRONT TO ENTER FROM THE W.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEDNESDAY AFTERNOON...AN UPPER LEVEL LOW WAS CROSSING THE CENTRAL
APPALACHIANS. ON THE PERIPHERY OF THE UPPER LOW...SUBTLE 500 MB
HEIGHT FALLS/CAA AND A SHORTWAVE WILL COMBINE WITH THE SEA BREEZE
AND A WEAK SURFACE BOUNDARY NEAR THE SAVANNAH RIVER TO SUPPORT.
ISOLATED THUNDERSTORMS HAD DEVELOPED NEAR THE SURFACE BOUNDARY
ACROSS FAR INLAND SE GA COUNTIES. ADDITIONAL ISOLATED/SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS INLAND COUNTIES NEAR THE SURFACE
BOUNDARY...ALONG THE SEA BREEZE AND ALONG OUTFLOW FROM
EARLIER/ONGOING CONVECTION THIS AFTERNOON/EVENING.

POOLING OF SURFACE DEWPOINTS AROUND 70F NEAR THE SE GA SURFACE
BOUNDARY HAS YIELDED SBCAPES AS HIGH AS 3000 J/KG...TAPERING TO
1000-2000 J/KG WHERE LOWER DEWPOINTS HAD SPREAD INTO N COUNTIES.
INSTABILITY AND 0-6 KM BULK SHEAR RANGING FROM 20-25 KT S TO
30-35 KT N... 500 MB TEMPS RANGING FROM -8C TO -9C S TO -10C TO
-11C N...WET BULB ZERO HEIGHTS 11-11.5 KFT AND DOWNDRAFT CAPES
EXCEEDING 1000 J/KG SUGGEST THE POTENTIAL FOR MULTICELL
THUNDERSTORMS WITH ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL.
ACCORDINGLY...THE SPC DAY 1 CONVECTIVE OUTLOOK WAS UPGRADED TO
INCLUDE A 5 PERCENT RISK OF SEVERE THUNDERSTORMS ALONG/W OF
I-95...AND THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED TO INCLUDE
ISOLATED SEVERE THUNDERSTORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THUNDERSTORMS SHOULD UNDERGO DIURNAL WEAKENING THIS
EVENING...ALTHOUGH THE INFLUENCE OF THE UPPER LOW MAY MAINTAIN THE
THREAT OF THUNDER ACROSS INLAND COUNTIES WELL INTO THE NIGHT.
MEANWHILE...THE UPPER LEVEL LOW WILL CONTINUE TO SLIDE SE WHILE
THE SFC HIGH PRES INLAND AND OFFSHORE STATIONARY FRONT REMAIN IN PLACE.
SEVERAL MIDLVL SHORTWAVE TROF AXES LOOK TO ROTATE THROUGH THE AREA
OVERNIGHT...BATTLING OVERNIGHT SUBSIDENCE TO PRODUCE A FEW ISOLD
SHWRS INLAND. WILL MAINTAIN MENTION OF SLGT CHC POPS AWAY FROM THE
COAST. TEMPS WILL CONTINUE TO RUN SEASONABLY MILD TNGT...WITH LOWS
EXPECTED IN THE MID 60S AWAY FROM THE COAST AND ARND 70 NEAR THE
SHORES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE LARGE UPPER LEVEL TROUGH WILL REMAIN OVER THE ERN CONUS WITH
ITS CENTER SHIFTING FROM THE OH RIVER VALLEY INTO THE NORTHEAST
STATES. AT THE SFC...THE EVER-PRESENT HIGH PRES WEDGE WILL
GENERALLY REMAIN IN PLACE WHILE A STATIONARY FRONT MEANDERS
OFFSHORE. WITH THE UPPER LOW PULLING OFF TO THE NE...THIS WILL
DRAG ADDITIONAL MOISTURE IN FROM THE SW ON ITS BACKSIDE. THE
ADDITIONAL MOISTURE COMBINED WITH SEVERAL MIDLVL SHORTWAVE
DISTURBANCES ROTATING AROUND THE LONGWAVE TROUGH WILL MAKE FOR
ISOLD TO SCATTERED PRECIPITATION COVERAGE THROUGH THE END OF THIS
WORKWEEK. THE CHC RANGE POPS WILL BE MAINLY CONFINED TO THE SRN
HALF OF THE CWFA WHICH WILL BE IN CLOSER PROXIMITY TO THE
MEANDERING OFFSHORE FRONT ALONG WITH THE DEEPER MOISTURE. TEMPS
WILL CONTINUE TO RUN NEAR CLIMATOLOGICAL NORMS THROUGH THE END OF
THIS WEEK.

FOR THE START OF NEXT WEEK...THERE ARE SOME DIFFERING IDEAS SO
HAVE OPTED TO STICK NEAR HPC THINKING WHICH SHOWS THE OFFSHORE
FRONT LIFTING N AS A WARM FRONT THROUGH THE AREA SUN AND SETTLING
N OF THE AREA MON INTO TUE. AT THE SAME TIME...THE LARGE LONGWAVE
TROUGH OVER THE ERN CONUS WILL LIFT OUT...MAKING FOR A
TRANSITIONAL ENVIRONMENT BETWEEN THIS EXITING TROUGH AND ANOTHER
DEVELOPING OVER THE CENTRAL CONUS. THROUGH LITTLE SUPPORT WILL BE
AVAILABLE FOR PRECIP DEVELOPMENT...THESE IS ALSO LITTLE TO
SUPPRESS DEVELOPMENT SO HAVE MAINTAINED 20/30 POPS FOR THE EARLY
PORTION OF NEXT WEEK. TEMPS STILL LOOK TO RUN WITHIN A FEW DEGREES
OF NORMAL FOR THE PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL MOST LIKELY PREVAIL THROUGH THIS
EVENING...ALTHOUGH THERE REMAINS A SMALL CHANCE THAT ISOLATED
SHOWERS/THUNDERSTORMS COULD DEVELOP NEAR OR ADVANCE INTO THE
TERMINALS WITH GUSTY/SHIFTING WINDS AND BRIEF SUB-VFR CONDITIONS
THROUGH THIS EVENING. LOW LEVEL MOISTURE COULD THEN SUPPORT A
PERIOD OF MVFR OR LOWER CONDITIONS LATER TONIGHT INTO EARLY
THURSDAY...ESPECIALLY AT KSAV.

ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS COULD DEVELOP IN THE
VICINITY OF TERMINALS...ESPECIALLY KSAV...WEDNESDAY MIDDAY.
HOWEVER...ANY THUNDERSTORMS ARE MORE LIKELY TO DEVELOP AFTER THE
18Z TAF PERIOD.

EXTENDED AVIATION OUTLOOK...MOSTLY VFR WEATHER TO PREVAIL THROUGH
SUNDAY WITH ONLY SMALL PROBABILITIES OF ANY STRATUS/FOG AND/OR
PRECIPITATION.

&&

.MARINE...
LOW PRESSURE OFF THE MID ATLANTIC STATES TODAY AND TONIGHT WILL
MOVE INTO THE DELMARVA AREA THURSDAY...AS HIGH PRESSURE FROM THE
NORTH PERSISTS ACROSS THE LOCAL WATERS. THAT HIGH WILL BREAK INTO
TWO SEPARATE CENTERS ON FRIDAY...WITH THE ORIGINAL CENTER MOVING
OFF NEW ENGLAND. THE SECOND HIGH PRESSURE SYSTEM WILL FORM OVER
THE CAROLINAS AND VA AND SHIFT EAST INTO THE ATLANTIC. MEANWHILE A
STATIONARY FRONT ACROSS FL WILL ATTEMPT TO PUSH NORTHWARD SATURDAY
AND SUNDAY...BUT ANOTHER AREA OF HIGH PRESSURE BUILDING OUT OF
SOUTHERN CANADA AND INTO THE EAST AND NE PARTS OF THE COUNTRY WILL
LIKELY BLOCK THE FRONT FROM MOVING TOO FAR NORTH. ONE OR TWO WAVES
OF LOW PRESSURE MAY FORM ALONG THE FRONT DURING THE WEEKEND...BUT
ODDS STRONGLY FAVOR ANY AREAS OF LOW PRESSURE TO REMAIN SOUTH OF
THE COASTAL WATERS.

TODAY...A MODEST SURGE OF NE WINDS 10-15 KT WILL GIVE WAY TO THE
SEA BREEZE CIRCULATION THIS AFTERNOON. SEAS WILL BE A COMBINATION
OF SMALL 2 FOOT EAST AND SE SWELL...AND A 2 OR 3 FOOT WIND WAVE.

TONIGHT...EASTERLY WINDS WILL BACK TO NE OVERNIGHT...AND ANOTHER
SMALL SURGE WILL OCCUR TOWARD DAYBREAK THURSDAY. HOWEVER...WINDS
NO MORE THAN 10-15 KT AND SEAS NO HIGHER THAN 2 TO 3 FT.

THURSDAY AND THURSDAY NIGHT...SEA BREEZE CIRCULATION WILL AGAIN
ALLOW FOR WINDS TO VEER TO EASTERLY IN THE AFTERNOON AND
EVENING...BEFORE BACKING TO NE LATE AT NIGHT. LITTLE CHANGE IN
WINDS AND SEAS.

FRIDAY THROUGH SUNDAY...WE ARE LOOKING FOR AT LEAST SOME INCREASE
IN WINDS AND SEAS...DEPENDENT UPON HOW MUCH PINCHING OCCURS
BETWEEN HIGH PRESSURE TO THE NORTH AND LOWER PRESSURE TO THE
SOUTH. GIVEN UNCERTAINTIES AT THIS TIME WE WILL FORECAST NO MORE
THAN 15 KT WINDS AND 4 FOOT SEA. THIS IS IN LINE WITH NEIGHBORING
WEATHER FORECAST OFFICES...BUT GIVEN INDICATIONS OF A DECENT
PINCHING TO DEVELOP WE CERTAINLY MAY NEED TO BUMP UP WINDS AND
SEAS IN LATER FORECASTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 9, 10:11 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EDT WED SEP 9 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-101000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1011 AM EDT WED SEP 9 2009

...ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AN UPPER LEVEL LOW PRESSURE WILL CROSS THE
CENTRAL APPALACHIAN MOUNTAINS TODAY. THIS LOW WILL COMBINE WITH
THE SEA BREEZE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS
AFTERNOON AND EVENING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST.
ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND
GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER.
ANY SEVERE THUNDERSTORMS WOULD MOST LIKELY OCCUR BETWEEN 2 PM AND
9 PM...ESPECIALLY ALONG AND WEST OF INTERSTATE 95.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA OUTLETS
FOR ADDITIONAL INFORMATION TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

AMZ330-350-352-354-374-101000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1011 AM EDT WED SEP 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 9, 1:24 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
124 PM EDT WED SEP 9 2009

GAZ087-088-091830-
JENKINS-SCREVEN-
124 PM EDT WED SEP 9 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL SCREVEN AND
NORTHEASTERN JENKINS COUNTIES THROUGH 230 PM EDT...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR LAWTON...OR ABOUT
6 MILES NORTHEAST OF MILLEN...MOVING SOUTHEAST AT 5 MPH.

AREAS IN AND AROUND LAWTON...PERKINS...BASCOM...HILLTONIA...WILL BE
IMPACTED THROUGH 230 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Sep 9, 2:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT WED SEP 9 2009

GAZ087-088-100-091930-
BULLOCH-JENKINS-SCREVEN-
224 PM EDT WED SEP 9 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SCREVEN...
SOUTHEASTERN JENKINS AND NORTH CENTRAL BULLOCH COUNTIES THROUGH 330
PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR THOMASBORO...OR
ABOUT 9 MILES WEST OF SYLVANIA...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND THOMASBORO...WOODCLIFF...ROCKY FORD...GOLOID...
OGEECHEE...BLITCH...WILL BE IMPACTED THROUGH 330 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 2:27 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.